# SDR CA050218002

- Difficulty date: February 17, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cndair CL2156B11415
- Aircraft time: 1,688 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF*
- System (JASC): 6120 · Propeller Controlling System
- Part: Retainer
- Part number: 7827402
- Condition: Loose
- Location: Actuator
- Component: Actuator, Hamstd
- Component part number: 7901803
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) RETAINER, UNIVERSAL WAS FOUND WITH RELATIVE MOTION BETWEEN RETAINER AND RING, IPL 5-270C.   CRIMPS (DIMPLES) HAD WORN OFF OF ONE OF FOUR DIMPLES ALMOST COMPLETELY, HALF THE DIAMETER OF TWO OTHERS. REPAIR 9-1 DETAILS INSTRUCTIONS FOR REPLACEMENT OF THE RETAINER. THE INSPECTION FOR RELATIVE MOTION BETWEEN THE RETAINER AND RING IS LISTED AS A (DCC), DESIGN CRITICAL CHARACTERISTICS, WHICH THERE IS NO MOVEMENT ALLOWED IAW THE REPAIR. THE RETAINER IS PART OF THE PITCH LOCK VALVE ASSEMBLY OF THE ACTUATOR. IF THE RETAINER WERE TO COME OFF OF BLADE ANGLE. IT COULD ALSO ALLOW THE PIVOT PINS IPL 5-260C TO COME OUT THE RING, WHICH COULD CAUSE A TOTAL LOSS OF CONTROL OF PITCH CHANGE FOR THE PROPELLER.
